NWS Pueblo, CO wrote its last area forecast discussion before the first event at Oct 26, 3:36 AM MST, 6 hours 22 minutes earlier.
Area forecast discussion, Oct 26, 3:36 AM MST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
436 AM MDT Tue Oct 26 2021
.SHORT TERM...(Today and tonight)
Issued at 346 AM MDT Tue Oct 26 2021
...Snow along the Continental Divide today, with high fire danger
and strong winds over the southeast plains...
Currently, leading edge of precip ahead of the upper trough was
moving into wrn CO as of 10z, and should reach the mountains along
the Continental Divide toward 12z. Winds have begun to increase at
many locations early this morning as surface pressure falls on the
plains, with temperatures warming substantially where winds have
been gusty. For today, dynamic weather day on tap, as strong upper
trough moves eastward through the state, followed by a sharp cold
front racing south through the plains this evening. Overall, no big
changes seen in various short-range computer models this morning,
and thus have made only small adjustments to ongoing forecasts. As
snow reaches the Continental Divide this morning, expect at least a
brief period of heavy snow and high winds from mid to late morning
as initial convective band moves through, then another burst
mid/late afternoon as maximum vertical motion/greatest instability
under the upper trough translate eastward through the region.
Advisory for the ern San Juans looks in good shape, while remaining
areas along the Divide see brief periods of snow/wind at/above pass
level, but overall not enough snowfall for a highlight at this
point. Remaining mountains and high valleys will see a couple waves
of showers through the day, though accumulating snow will be mainly
over the higher peaks of the Sangres into late day. On the plains,
winds crank up at all locations 14z-16z, with gusts 35-45 kts
possible until 00z. Red Flag Warning in place for the afternoon
looks warranted, as humidity falls to around 15 percent for a few
hours, especially along the I-25 corridor. Given dry conditions the
past few weeks, would expect some areas of blowing dust over the San
Luis Valley and across the plains east of I-25 from late morning
into the evening.
Tonight, cold front races south through the plains, pushing from the
Palmer Divide 23z-00z to the NM border by 04z-05z. Models show
sustained winds over 30 kts in the boundary layer behind the front,
increasing to 55-65 kts at 700 mb, so expect the potential for gusts
over 50 kts for several hrs following the frontal passage. Strongest
winds look to be along and north of the Arkansas River, with eastern
El Paso/Crowley/Kiowa Counties potentially the windiest locations as
flow downslopes off the Palmer Divide. Current High Wind Watch looks
on track, with perhaps some expansion needed later today into
Baca/Ern Las Animas Counties if latest HRRR trends continue. Most
CAMs continue to show a n-s oriented band of showers developing
behind the front along and just east of I-25 from 02z-04z, with
precip shifting eastward toward the KS border by 08z-10z. This may
be a little ambitious given strong nly downslope flow across srn El
Paso and Pueblo Counties, so kept most pops in the scattered range
for now, with some likely pops limited to areas along the Palmer
Divide. Could see some snow mix in above 6500 feet before precip
ends, though not expecting much impact away from the mountains.
.LONG TERM...(Wednesday through Monday)
Issued at 346 AM MDT Tue Oct 26 2021
Wednesday...
The upper-level trough influencing our area will depart late Tuesday
night into Wednesday morning. A few lingering snow showers will be
possible for a few hours over parts of the Continental Divide, but
early-morning accumulations should be light. With the cold front
long-gone, temperatures Wednesday will be a fair bit cooler than the
previous few days. Highs over the plains will just climb into the
low-60s, while most of the valleys and adjacent areas will be
sitting in the low-mid 50s. Breezy north-northwest winds are
expected to continue across most of the area, and have increased
winds further than the NBM guidance to better represent the uptick
in recent model trends. Wind gusts Wednesday afternoon could easily
reach 30-40 mph over portions of the plains. With low moisture
content expected to continue, and RH values close to o
r exceeding
thresholds, critical fire weather conditions will be possible for
several hours during the afternoon, mainly over the southern half of
our portion of I-25, expanding eastwards into the plains slightly.
Wednesday night will be cool, with no portion of our CWA expected to
exceed the low-mid 30s.
Thursday-Saturday...
Behind the retreating system, breezy northwest winds aloft will
continue, keeping things fairly breezy over the plains, although not
as breezy as Tues-Weds. High temperatures may recover a few degrees
but overall should remain consistent with Wednesday. As upper-level
ridging builds in towards the weekend, temperatures will steadily
increase until reaching above average again Friday-Saturday.
Otherwise, things should remain dry and relatively calm.
Sunday-Monday...
The next upper-level system is slated to impact our area sometime
around the beginning of next week. Models differ on the speed and
placement of the potential upper-level trough, with the EC and
Canadian being a bit less amplified with it, while the GFS has a
tough digging down into New Mexico. Will have to wait and see how
the model solutions change over the next few days. Regardless, the
weather after Sunday should be a fair bit cooler and wetter.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 346 AM MDT Tue Oct 26 2021
Prevailing VFR conditions expected the next 24 hrs at all taf sites,
though a period of MVFR vis, due to showers and potential blowing
dust, is possible at KALS this afternoon and early evening. KCOS
could also see some brief MVFR with showers after 23z until about
06z. Winds at all terminals will be strong swly today, with gusts 35-
45 kts. Cold front moves through KCOS 23z-00z and KPUB 00z-01z, with
a shift to strong nly winds and potential gusts 40-50 kts until
08z-10z.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 6 PM MDT this evening for
COZ227>237.
High Wind Watch from this afternoon through late tonight for
COZ084>086-089-093-095>098.
Winter Weather Advisory until midnight MDT tonight for COZ068.
&&
SHORT TERM...PETERSEN
LONG TERM...GARBEROGLIO
AVIATION...PETERSEN
Hazardous weather outlook, Oct 26, 4:05 AM MST, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
505 AM MDT Tue Oct 26 2021
COZ058>089-093>099-271115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
505 AM MDT Tue Oct 26 2021
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
Accumulating snow is expected over the mountains along the
Continental Divide today and tonight, with strong winds producing
areas of blowing and drifting snow and hazardous travel conditions
above 10000 feet, which includes Wolf Creek and Monarch Passes. By
the time snowfall ends Tuesday evening, 3-6 inches of accumulation
is possible, mainly over the higher peaks of the eastern San Juans,
the La Garitas and the Sawatch Range. The remaining mountains and
interior valleys will see a mix of rain and snow showers, with some
light accumulations over the higher peaks of the Sangre de Cristo
Range. Some brief snowfall will also be possible Tuesday night over
Teller County/Pikes Peak, the Palmer Divide and the Raton Mesa.
Strong southwest winds and very low humidity values will produce
high fire danger across the I-25 corridor and southeast plains this
afternoon, and some reduced visibility due to blowing dust may be
possible as well.
Strong winds will develop behind a cold front dropping south across
the plains this evening and overnight, with a rapid switch from
southwest to northwest winds behind the front. Winds may gust in
excess of 60 mph, especially over Eastern El Paso and eastern Pueblo
Counties, and along and north of the Highway 50 corridor. Areas of
blowing dust are expected, which may produce low visibility. Strong
cross winds on east to west highways will produce dangerous travel
conditions for high profile vehicles.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Critical fire weather conditions will be possible Wednesday
afternoon due to gusty winds and low humidity.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
possible today and this evening over the mountains along the
Continental Divide, and over the southeast plains from late this
afternoon until early Wednesday morning.
10/GARBEROGLIO